Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 388, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2008, 7:19 PM CDT for Robertson County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 7:19 PM CDT (00:19 UTC)
- Expired
- Oct 6, 2008, 7:51 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1452 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:22 PM CDT, 57 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 4:40 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 440 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 440 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Oct 6, 5:46 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT MON OCT 6 2008
TXZ115-062315-
STEPHENS TX-
546 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN STEPHENS COUNTY
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BRECKENRIDGE...MOVING EAST AT 14 MPH.
OTHER STRONG THUNDERSTORMS WERRE NOTED ACROSS THE FAR EASTERN PARTS
OF THE COUNTRY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM ANY OF
THESE STORMS.
LAT...LON 3290 9859 3265 9857 3258 9858 3252 9881
3269 9888
TIME...MOT...LOC 2246Z 250DEG 12KT 3264 9874Special weather statement, Oct 6, 6:02 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT MON OCT 6 2008
TXZ144-062330-
BOSQUE TX-
602 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BOSQUE COUNTY
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF STEPHENVILLE...MOVING
NORTHEAST AT 19 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE IREDELL.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3211 9785 3212 9781 3214 9779 3201 9772
3196 9796 3198 9798 3200 9800 3202 9800
3202 9801
TIME...MOT...LOC 2302Z 244DEG 16KT 3204 9791
13Special weather statement, Oct 6, 6:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT MON OCT 6 2008
TXZ116-062330-
PALO PINTO TX-
604 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL FROM 5 MILES WEST OF
GRAFORD...TO 12 MILES NORTH OF STRAWN...OR 22 MILES WEST OF MINERAL
WELLS...MOVING NORTHEAST AT 23 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3294 9848 3301 9805 3298 9805 3276 9808
3258 9856
TIME...MOT...LOC 2304Z 244DEG 20KT 3274 9842Special weather statement, Oct 6, 6:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 629 PM CDT MON OCT 6 2008 TXZ116-117-070000- PALO PINTO TX-PARKER TX- 629 PM CDT MON OCT 6 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALO PINTO COUNTY NORTHWESTERN PARKER COUNTY AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF MINERAL WELLS...MOVING EAST AT 33 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOL...GRAFORD...MINERAL WELLS AND MINERAL WELLS STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9780 3278 9777 3275 9830 3293 9833 TIME...MOT...LOC 2329Z 263DEG 29KT 3285 9820
Local storm report, Oct 6, 6:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 W MEXIA 31.68N 96.55W
10/06/2008 E60 MPH LIMESTONE TX AMATEUR RADIO
WIND GUSTS TO 60 MPH FLOWING INTO STORM WEST OF MEXIASpecial weather statement, Oct 6, 7:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT MON OCT 6 2008
TXZ117-070045-
PARKER TX-
709 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF WEATHERFORD...MOVING EAST AT 27
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9754 3281 9754 3281 9790 3298 9791
3300 9775 3300 9754
TIME...MOT...LOC 0009Z 266DEG 24KT 3290 9780The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:09 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Oct 6, 7:15 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 6, 7:25 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 6, 7:29 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| Oct 6, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 42 min |
| Oct 6, 7:57 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| Oct 6, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 53 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 27 min |
| Oct 6, 8:16 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Oct 6, 8:35 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 40 min |
| Oct 6, 9:00 PM CDT | Tornado Warning | FWD | Freestone, Leon | 45 min |
| Oct 6, 9:02 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Oct 6, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Oct 6, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Oct 6, 9:11 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 19 min |
| Oct 6, 9:29 PM CDT | Special Weather Statement | FWD | Bosque, Somervell | 31 min |
| Oct 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 59 min |
| Oct 6, 10:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Oct 6, 10:04 PM CDT | Flash Flood Warning | FWD | Anderson, Henderson | 58 min |
| Oct 6, 11:54 PM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Oct 7, 1:10 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 7, 6:26 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.